Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 3, 2006, 6:03 AM CDT for LaPorte County, Indiana; Berrien County, Michigan. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2006, 6:03 AM CDT (11:03 UTC)
- Expired
- Aug 3, 2006, 7:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:15 AM CDT | TSTM WND GST 55 | Michigan City, IN | |
| Aug 3, 6:15 AM CDT | TSTM WND GST 63 | Michigan City, IN | |
| Aug 3, 6:27 AM CDT | TSTM WND DMG | Three Oaks, MI | NUMEROUS TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 031105
SVRIWX
INC091-MIC021-031200-
/O.NEW.KIWX.SV.W.0182.060803T1103Z-060803T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 AM EDT THU AUG 3 2006
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA
BERRIEN COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 800 AM EDT(700 AM CDT)
* AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 35 MILES NORTHWEST OF LONG BEACH TO 4 MILES
NORTHWEST OF WESTVILLE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
TRAIL CREEK AND MICHIGAN CITY...
LONG BEACH...
LA PORTE AND NEW BUFFALO...
THREE OAKS AND SHOREWOOD-TOWER HILLS-HAR...
BRIDGMAN...
STEVENSVILLE AND ST. JOSEPH...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4172 8694 4149 8694 4176 8622 4225 8622
4226 8640 4193 8662
$$1 follow-up statement
000
WWUS53 KIWX 031138
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 AM EDT THU AUG 3 2006
INC091-MIC021-031200-
/O.CON.KIWX.SV.W.0182.000000T0000Z-060803T1200Z/
LA PORTE IN-BERRIEN MI-
735 AM EDT THU AUG 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM
EDT(700 AM CDT) FOR BERRIEN AND NORTHERN LA PORTE COUNTIES...
AT 732 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTHEAST OF GALIEN TO 6 MILES WEST OF
STEVENSVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF SOUTH
BEND TO 10 MILES SOUTHWEST OF ST. JOSEPH...AND MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARODA...SHOREHAM...BUCHANAN...FAIR PLAIN...BERRIEN SPRINGS...BENTON
HEIGHTS...BENTON HARBOR...NILES...LAKE MICHIGAN BEACH...EAU CLAIRE...
COLOMA...WATERVLIET AND PAW PAW LAKE.
AS THE LINE OF STORMS MOVED THROUGH MICHIGAN CITY AT 615 AM CDT WIND
GUSTS TO 63 MPH WERE REPORTED AT THE MICHIGAN CITY LIGHTHOUSE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING(1000 AM CDT THURSDAY MORNING) FOR SOUTHWEST
MICHIGAN.
LAT...LON 4172 8694 4158 8668 4176 8622 4225 8622
4226 8640 4193 8662
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:20 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 3, 3:20 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 AM EDT THU AUG 3 2006 .SHORT TERM... TODAY AND TONIGHT. THE SHORT TERM FORECAST IS A DIFFICULT ONE THIS MORNING. AT 07Z...SFC ANALYSIS DEPICTED A FRONTAL BOUNDARY FROM SRN ONTARIO...SOUTHWEST INTO SRN MICHIGAN...THEN INTO ILLINOIS...NRN MISSOURI AND NRN KANSAS. THIS FRONT WILL SLOWLY SAG THROUGH THE FCST AREA TODAY AND TONIGHT. OPERATIONAL 00Z NAM-WRF AND GFS DO NOT SEEM TO HAVE A GOOD HANDLE ON THE CURRENT FCST SITUATION. THUS...HAVE RELIED ON THE LATEST RUC40 MODEL AND CURRENT SATELLITE...RADAR AND WATER VAPOR IMAGERY. THIS MORNING/S CONVECTION FROM THE MIDDLE MS RIVER VLY INTO OUR REGION HAS RESULTED IN SEVERAL OUTFLOW BOUNDARIES. ONE OF PARTICULAR INTEREST IS THE OUTFLOW BOUNDARY/CONVECTION OCCURRING ACRS W CNTRL ILLINOIS THIS MORNING. THIS FEATURE WAS MOVING FAIRLY FAST...ABOUT 40 TO 50 MPH...TO THE NORTHEAST. THIS FEATURE...IN COMBINATION WITH LOW LVL WAA/LOW LVL JET...WILL RESULT IN AN INCREASE OF SHOWERS AND THUNDERSTORM ACRS THE REGION LATER THIS MORNING. ALSO...THIS WILL DEFINITELY HAVE AN IMPACT ON HOW FAR SOUTH THE FRONT WILL PUSH ACRS THE FCST AREA TODAY. TO ADD INSULT TO INJURY...WATER VAPOR IMAGERY DEPICTED A WELL DEFINED S/WV ACRS NE KS/NW MISSOURI. THIS SYSTEM...AS SEEN FROM THE LATEST RUC40 MODEL IS FORECAST TO PUSH EAST INTO NW INDIANA BY AROUND 18Z...PROVIDING UPR LVL LIFT AS IT MOVES INTO OUR REGION. AS A RESULT OF ALL THESE FACTORS...HAVE EMPLOYED LIKELY POPS ACRS THE ENTIRE REGION TODAY. THE AIRMASS WILL BE QUITE MOIST AS PRECIPITABLE WATER VALUES ARE EXPECTED TO BE AROUND 2 INCHES. THUS...WILL MENTION HEAVY RAIN IN THE ZONES. HAVE DECIDED NOT TO ISSUE A FLOOD WATCH ATTM IN COLLABORATION WITH OTHER OFFICES (IND/ILN) AS CURRENT 1 HOUR FFG VALUES ARE MAINLY IN THE 2 TO 2.3 INCH RANGE. HOWEVER...THERE WILL BE SOME LOCALIZED FLOODING WITH THUNDERSTORMS AND SOME URBAN AND SMALL STREAM FLOOD ADVISORIES MAY BE ISSUED. AS FOR HIGH TEMPS TODAY...IT WILL BE A TOUGH CALL GIVEN WARM START...AND HIGH PROBABILITY OF SHOWERS/THUNDERSTORMS. HAVE TWEAKED PREVIOUS FORECAST VALUES SLIGHTLY...RANGING FROM THE LOWER 80S NORTHWEST TO THE UPPER 80S SOUTH/SOUTHEAST. FOR TONIGHT...ONCE AFOREMENTIONED S/WV RIPPLES BY TO THE EAST...THE FRONTAL BOUNDARY SHOULD HAVE A MORE PUSH SOUTHWARD OUT OF OUR AREA. WILL MAINTAIN CHC POPS IN THE SERN TWO THIRDS OF THE CWFA...BUT THIS MAY HAVE TO BE ADJUSTED BASED ON TIMING OF MENTIONED SYSTEMS. OVERNIGHT LOWS SHOULD DROP INTO THE LOWER AND MID 60S. && .LONG TERM.... FRIDAY THROUGH WEDNESDAY...KEPT THE PERIOD DRY EXCEPT FOR A CHANCE OF STORMS MONDAY. WEAK HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND...ALTHOUGH NOT MUCH COOL AIR WILL BE ABLE TO MAKE IT INTO THE AREA. THE NEW 03/00Z MEX FOLLOWED THE 02/00Z KEEPING HIGHS ABOVE NORMAL THIS WEEKEND. THIS WARM PATTERN APPEARS ON TRACK WITH 850 MB TEMPS AT OR ABOVE 16C. TIMING OF COOL FRONT MONDAY ALONG WITH A CHANCE OF STORMS STILL APPEARS ON TRACK. THE MAIN UPPER LEVEL PATTERN WILL SHIFT AS AN UPPER RIDGE BUILDS OVER THE NORTHERN PLAINS. THE FORECAST AREA SHOULD BE FAR ENOUGH DOWNSTREAM FROM THIS RIDGE TO ALLOW SOME COOLER AIR TO ADVECT INTO THE AREA TUESDAY AND WEDNESDAY. THIS COOLER PATTERN IS REFLECTED WELL IN THE NEW MEX MOS WITH TEMPERATURES ACTUALLY BELOW NORMAL TUESDAY AND WEDNESDAY. HAVE ADJUSTED TEMPS DOWN GIVEN THE HIGH CORRELATION WITH THE ANALOGS OF GFS RUNS...GFS ENSEMBLE ANALOGS AND THE CANADIAN ANALOGS THAT MATCH THIS PATTERN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...HICKMAN LONG TERM...SKIPPER
Hazardous weather outlook, Aug 3, 4:37 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 537 AM EDT THU AUG 3 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 437 AM CDT THU AUG 3 2006 /537 AM EDT THU AUG 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS...ESPECIALLY OVER NORTHERN INDIANA AND NORTHWEST OHIO. HAIL UP TO PENNY SIZE IS ALSO POSSIBLE WITH THE STRONGER STORMS. THESE STORMS MAY BE ACCOMPANIED BY TORRENTIAL RAINFALL AND MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-040945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 537 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTHWEST TO NORTH WINDS OF 10 TO 15 KNOTS TODAY WITH WAVES BUILDING TO 2 TO 4 FEET WILL BRING AN INCREASED RISK OF RIP CURRENTS TODAY... ESPECIALLY NEAR JETTIES AND PIERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:26 PM CDT | Special Marine Warning | IWX | 64 min | |
| Aug 2, 9:38 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte | 67 min |
| Aug 2, 10:15 PM CDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 50 min |
| Aug 2, 10:29 PM CDT | Special Marine Warning | IWX | 61 min | |
| Aug 2, 11:24 PM CDT | Special Marine Warning | IWX | 66 min | |
| Aug 3, 3:55 AM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 50 min |
| Aug 3, 5:27 AM CDT | Special Marine Warning | IWX | 93 min | |
| Aug 2, 8:17 PM CDT | Severe Thunderstorm Warning | IWX | Berrien | 28 min |
| Aug 2, 8:42 PM CDT | Severe Thunderstorm Warning | IWX | Berrien | 48 min |
| Aug 2, 9:06 PM CDT | Severe Thunderstorm Warning | IWX | Cass | 54 min |
| Aug 2, 10:51 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 54 min |
| Aug 3, 6:43 AM CDT | Severe Thunderstorm Warning | IWX | Cass | 62 min |
| Aug 3, 7:06 AM CDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 54 min |
| Aug 3, 7:46 AM CDT | Severe Thunderstorm Warning | IWX | Branch | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.